Alert archive / California / Wind Advisories in 2006
Wind Advisory 9, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 26, 2006, 9:00 AM PST for Siskiyou County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2006, 9:00 AM PST (17:00 UTC)
- Expired
- Feb 26, 2006, 2:10 PM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 261700 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 900 AM PST SUN FEB 26 2006 CAZ081-270100- /O.NEW.KMFR.WI.Y.0009.060226T1700Z-060227T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 900 AM PST SUN FEB 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE SHASTA VALLEY. LOW PRESSURE OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY TODAY THROUGH TONIGHT. SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED...AND WILL DECREASE MONDAY MORNING. HIGH PROFILE VEHICLES SHOULD USE CAUTION DRIVING ON INTERSTATE 5 NEAR WEED. $$ STAVISH
1 follow-up statement
000 WWUS76 KMFR 262210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PST SUN FEB 26 2006 CAZ081-270615- /O.UPG.KMFR.WI.Y.0009.000000T0000Z-060227T1200Z/ /O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 210 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED...AND WILL DECREASE LATE TONIGHT. HIGH PROFILE VEHICLES SHOULD USE CAUTION DRIVING ON INTERSTATE 5 NEAR WEED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-270615- /O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 210 PM PST SUN FEB 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ALONG THE COASTAL AREAS THROUGH MIDNIGHT. THE WINDS WILL DECREASE THEREAFTER AS THE LOW PRESSURE SYSTEM PROGRESSES NORTH AND WEAKENS. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ026-270615- /O.NEW.KMFR.WI.Y.0010.060226T2210Z-060227T0800Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 210 PM PST SUN FEB 26 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH POSSIBLE GUSTS OF 45 TO 55 MPH. THE WINDS WILL DECREASE LATE TONIGHT AS THE LOW PRESSURE SYSTEM MOVES NORTH AND WEAKENS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 26, 8:50 AM PST, 10 minutes earlier.
Area forecast discussion, Feb 26, 8:50 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN FEB 26 2006
.DISCUSSION...UPDATING MORNING ZONES TO ACCOUNT FOR A LITTLE MORE
WIND ACROSS THE AREA. SURFACE LOW PRESENTLY NEAR 988 MB OFF THE SRN
OR COAST WILL MOVE NORTH THROUGH THIS AFTERNOON. SOME 60 KT GUSTS
LOOK LIKELY AT THE HEADLANDS HOWEVER THE GRADIENT SUPPORTS A SE TO S
WIND ALONG THE COAST AND THIS SHOULD PREVENT ANY SEVERE GUSTINESS
FROM GETTING TO THE PUBLIC ZONES. STILL SHOULD GET PRETTY GUSTY
THOUGH.
ALSO...ISSUING A WIND ADVISORY FOR THE SHASTA VALLEY WHERE WINDS
SHOULD GUST 45-50 MPH THROUGH TONIGHT.
UPSLOPE PRECIP WILL INCREASE TONIGHT OVER SISKIYOU COUNTY WHERE SNOW
LEVELS WILL BE PRETTY HIGH...BUT WARNING HEADLINE LOOKS FINE THERE
FOR NOW.
MAJOR DIFFERENCES APPEAR BETWEEN THE NAM AND THE GFS FOR LATER
MONDAY THROUGH EARLY TUESDAY WHEN THE GFS DEVELOPS A 990 MB LOW
COMING UP FROM OFF THE SFO AREA AND INTO THE NE CA AREA BY EARLY
TUES MORNING. IS THIS COMES TRUE...WE WOULD PROBABLY NEED AT LEAST
WIND ADVISORY HEADLINES FOR ALL OF THE EAST. WELL BE DIGGING IN TO
THIS FOR AFTN PACKAGE.
&&
.AVIATION...VFR CONDITIONS UNDER SCATTERED TO BROKEN MID/HIGH LEVEL
CLOUDS. MVFR CEILINGS MOVING INTO THE COASTAL AREA THIS AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60NM.
CA...GALE WARNING OR BORDER TO PT. ST. GEORGE 0-60NM.
WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.
MTS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Feb 26, 5:27 AM PST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 527 AM PST SUN FEB 26 2006 PZZ350-353-356-370-373-376-271425- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 527 AM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING THROUGH LATE TONIGHT. SEE PDXCWFMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-082-083-271425- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 527 AM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WINTER STORM WARNING 4PM THIS AFTERNOON TO 4PM MONDAY ABOVE 5500 FEET. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER STORM WARNING MONDAY ABOVE 5500 FEET. SEE PDXWSWMFR FOR DETAILS. HESS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:05 AM PST | Winter Storm Warning | MFR | Siskiyou | 47 hr |
| Feb 26, 2:10 PM PST | High Wind Warning | MFR | Siskiyou | 13 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.